I had been on Topamax for almost three years. Suddenly in end of January my headaches came back. I was weaned off of the Topomax to Amitryptaline 100mg at night to prevent the headaches. It was also noted that I had an AVM on the left periatal lobe of the brain in addition to a cavernous hemangioma on the right frontal lobe. My headaches have continued despite the increase of Amitryptaline. Last night I had such a terrible headache I could not sleep. Also there seemed to be a constant auditory humming. This is the fourth headache since Thursday of last week. I ended up taking two Maxalt and some hydromorphone to finally sleep. Should I be considering other options then continued medication in regard to the AVA and cavernous hemangioma. I am at a loss and very frustrated.
Please do some research on histamine intolerance. Try a low histamine diet for at least 3 weeks. NO CHEESE, TOMATOES, CHOCOLATE, RED WINE, SPINACH, STRAWBERRIES, ETC. Try an Anti-histamine (ie. Zyrtec, Claritin, Benadryl) while dieting to see if they help. GOOD LUCK.
How are you?
AVM in the brain are tangled cluster of blood vessels. The main symptoms of AVM are headache, numbness, weakness, visual problems and acute onset of stroke. They usually become symptomatic in third or fourth decade of life.
The treatment options include embolization, microsurgical resection and radiosurgery.
Please discuss these options with your neurosurgeon. Hope this helps!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.